South Dakota, 2010

High Wind in South Dakota, May 25, 2010

May 25, 2010 · NWS UNR · 2 events in 2 counties and zones

A tightening pressure gradient behind a low pressure system produced strong winds across far northwestern South Dakota during the early morning hours.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS UNR wrote it up.

A tightening pressure gradient behind a low pressure system produced strong winds across far northwestern South Dakota during the early morning hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before the first event at May 24, 8:14 PM MST, 3 hours 46 minutes earlier.

Area forecast discussion, May 24, 8:14 PM MST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
914 PM MDT MON MAY 24 2010

.DISCUSSION...SCATTERED RAIN SHOWERS WILL CONTINUE OVERNIGHT
ACROSS NERN WY AND FAR WRN SD...WITH SOME LIGHT ACCUMULATIONS OF
SNOW AT HIGHER ELEVATIONS IN THE BLKHLS. WINDY CONDITIONS WILL
PREVAIL ESPECIALLY ACRS NWRN SD OVERNIGHT BEHIND THE DEPARTING LOW
PRESSURE SYSTEM.

&&

.PREV DISCUSSION... /ISSUED 712 PM MDT MON MAY 24 2010/

DISCUSSION...CONVECTION IS QUICKLY EXITING THE ERN CWFA SO HAVE
CANCELLED TORNADO WATCH. MAIN CONCERNS THE REST OF THE EVE REMAIN
ONGOING FLOODING IN THE BLKHLS AND ADJACENT PLAINS TO THE
SOUTH/EAST. ALSO...GUSTY WESTERLY WINDS WILL CONTINUE THIS EVE.

PREV DISCUSSION... /ISSUED 253 PM MDT MON MAY 24 2010/

DISCUSSION...WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE
INTO THIS EVENING...THEN SHIFT NORTH/EAST OF OUR CWFA. COMBINATION
OF SEVERE STORMS AND FLOODING ARE ONGOING. VERY WINDY CONDITIONS
ALSO EXPECTED. THIS DISCUSSION IS ABBREVIATED DUE TO ONGOING SEVERE
WEATHER.

LOW LIFTS NORTHWARD THIS EVENING...WITH DRY SLOT ACROSS MUCH OF
WESTERN/CENTRAL SOUTH DAKOTA OVERNIGHT. SOME WRAP AROUND SHOWERS
POSSIBLE NE WY/NW SD. DRY AND MILD TUESDAY. SW FLOW RETURNS FOR
WEDNESDAY FOR ANOTHER CHANCE OF SHOWERS/TSTMS.

EXTENDED...AN UPPER LEVEL RIDGE WILL BUILD OVER THE NORTHERN PLAINS
LATE IN THE WEEK. THIS WILL BRING MAINLY DRY WEATHER THURSDAY AND
FRIDAY. TEMPERATURES WILL BE ABOVE AVERAGE THROUGH THROUGH SATURDAY.
THE NEXT WEATHER SYSTEM IS PROGGED TO COME THROUGH THE AREA THIS
UPCOMING WEEKEND...WITH A CHANCE FOR SHOWERS AND STORMS.

AVIATION...SHOWERS AND THUNDERSTORMS WILL REDEVELOP ACROSS THE AREA
THIS AFTERNOON. AREAS OF MVFR/IFR CONDITIONS CAN BE EXPECTED ACROSS
THE AREA THROUGH THE AFTERNOON. GUSTY SOUTH TO SOUTHWEST WINDS WILL
DEVELOP ACROSS MUCH OF THE AREA LATER TODAY AS A COOL FRONT
APPROACHES.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY UNTIL NOON MDT TUESDAY FOR BUTTE-HARDING-NORTHERN
     MEADE CO PLAINS-PERKINS.

WY...NONE.
&&

JOHNSON
Hazardous weather outlook, May 24, 7:47 PM MST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
847 PM MDT MON MAY 24 2010

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-251300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
847 PM MDT (947 PM CDT) MON MAY 24 2010

...FLOOD WARNING FOR PORTIONS OF SOUTHWEST AND WEST CENTRAL SOUTH
DAKOTA THROUGH TUESDAY...

...WIND ADVISORY THROUGH NOON TUESDAY FOR FAR NORTHWEST SOUTH
DAKOTA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TONIGHT

FLOODING WILL CONTINUE TONIGHT FOR PARTS OF SOUTHWEST AND WEST
CENTRAL SOUTH DAKOTA...IN WAKE OF THE HEAVY RAINS THAT FELL ACROSS
THE AREA TODAY.

GUSTY WESTERLY WINDS WILL CONTINUE...ESPECIALLY OVER FAR NORTHWEST
SOUTH DAKOTA...

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FLOODING WILL CONTINUE FOR MUCH OF THE DAY TUESDAY OVER PARTS OF
SOUTHWEST AND WEST CENTRAL SOUTH DAKOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

In the hours before

Local storm report, May 24, 7:32 PM MST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
832 PM MDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HEAVY RAIN       HISEGA                  44.05N 103.40W
05/24/2010  E1.86 INCH       PENNINGTON         SD   PUBLIC

            SINCE NOON.

0356 PM     FLASH FLOOD      DOWNTOWN RAPID CITY     44.08N 103.23W
05/24/2010                   PENNINGTON         SD   NWS EMPLOYEE

            RAPID CREEK OUT OF ITS BANKS FROM FOUNDERS PARK TO
            MOUNTAIN VIEW ROAD.

0524 PM     FLASH FLOOD      3 NW BUFFALO GAP        43.52N 103.36W
05/24/2010                   CUSTER             SD   PUBLIC

            WATER OVER THE BANKS ON BEAVER CREEK. CREEK IS ABOUT 50
            YARDS WIDE. 1 MILE WEST OF HIGHWAY 79.

0540 PM     TSTM WND DMG     13 S MIDLAND            43.88N 101.15W
05/24/2010                   JACKSON            SD   PUBLIC

            SEMI TRAILER TIPPED OVER BETWEEN MILE MARKER 165 AND 170
            ON INTERSTATE 90. RELAYED THROUGH PHILIP STATE RADIO.

0552 PM     FLASH FLOOD      10 N DOWNTOWN RAPID CIT 44.22N 103.23W
05/24/2010                   MEADE              SD   EMERGENCY MNGR

            FLOODING AT HUSKER PLACE.

0650 PM     FLASH FLOOD      9 NNE BOX ELDER         44.24N 103.00W
05/24/2010                   MEADE              SD   PUBLIC

            ANTELOPE CREEK NORTH OF ELK CREEK ROAD IS FLOODED. THIS
            IS A LOW LYING ROAD.

&&

JSCHILD
Local storm report, May 24, 7:35 PM MST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
835 PM MDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     FLASH FLOOD      4 SE KEYSTONE           43.85N 103.37W
05/24/2010                   CUSTER             SD   TRAINED SPOTTER

            IRON CREEK OUT OF ITS BANKS.

&&

JSCHILD
Local storm report, May 24, 7:37 PM MST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RAPID CITY SD
837 PM MDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HAIL             11 SW OELRICHS          43.07N 103.39W
05/24/2010  E2.75 INCH       FALL RIVER         SD   PUBLIC

            BASEBALL SIZE HAIL SMASHED VEHICLE WINDOWS.

1236 PM     HAIL             19 ESE HERMOSA          43.73N 102.84W
05/24/2010  E2.00 INCH       CUSTER             SD   TRAINED SPOTTER

1250 PM     HAIL             1 N MAVERICK JUNCTION   43.42N 103.40W
05/24/2010  E4.25 INCH       FALL RIVER         SD   BROADCAST MEDIA

1250 PM     HAIL             MAVERICK JUNCTION       43.40N 103.40W
05/24/2010  E1.75 INCH       FALL RIVER         SD   TRAINED SPOTTER

0100 PM     HAIL             2 NW BUFFALO GAP        43.52N 103.34W
05/24/2010  E4.00 INCH       CUSTER             SD   TRAINED SPOTTER

            HAILSTONES FROM 3.5 TO 4 INCHES IN DIAMETER.

0108 PM     HAIL             12 SSW PLAINVIEW        44.44N 102.25W
05/24/2010  E1.00 INCH       PENNINGTON         SD   TRAINED SPOTTER

0110 PM     HAIL             3 NNE DOWNTOWN NEWCASTL 43.89N 104.18W
05/24/2010  E1.25 INCH       WESTON             WY   TRAINED SPOTTER

0124 PM     TORNADO          9 SSW HOWES             44.50N 102.12W
05/24/2010                   MEADE              SD   TRAINED SPOTTER

            STORM SPOTTER REPORTED A TORNADO NEAR THE INTERSECTION OF
            HIGHWAY 73 AND 34 NEAR THE MEADE COUNTY ZIEBACH COUNTY
            LINE.

0125 PM     HAIL             3 W DOWNTOWN RAPID CITY 44.08N 103.29W
05/24/2010  E1.50 INCH       PENNINGTON         SD   TRAINED SPOTTER

0125 PM     HAIL             4 W COTTONWOOD SPRINGS  43.43N 103.64W
05/24/2010  E1.00 INCH       FALL RIVER         SD   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED FROM 125 PM TO 135 PM.

0128 PM     HAIL             2 S HAYWARD             43.84N 103.33W
05/24/2010  E1.00 INCH       CUSTER             SD   TRAINED SPOTTER

0202 PM     TSTM WND GST     VALE                    44.62N 103.40W
05/24/2010  E60.00 MPH       BUTTE              SD   TRAINED SPOTTER

            TIME ESTIMATED.

0208 PM     TORNADO          8 SW FAITH              44.93N 102.15W
05/24/2010                   MEADE              SD   TRAINED SPOTTER

            LARGE TORNADO 8 MILES SOUTHWEST OF FAITH.

0232 PM     HAIL             13 NE NEWELL            44.84N 103.22W
05/24/2010  E1.25 INCH       BUTTE              SD   TRAINED SPOTTER

0235 PM     HAIL             ORAL                    43.40N 103.27W
05/24/2010  E1.25 INCH       FALL RIVER         SD   TRAINED SPOTTER

0238 PM     HAIL             12 SSE HOOVER           44.96N 103.13W
05/24/2010  E1.00 INCH       BUTTE              SD   TRAINED SPOTTER

            VERY HEAVY RAIN ALONG WITH QUARTER SIZE HAIL.

0239 PM     HAIL             10 E MAURINE            45.04N 102.39W
05/24/2010  E1.00 INCH       MEADE              SD   TRAINED SPOTTER

0245 PM     TSTM WND GST     8 WNW USTA              45.25N 102.31W
05/24/2010  E70.00 MPH       PERKINS            SD   TRAINED SPOTTER

0246 PM     HAIL             15 SE HERMOSA           43.69N 102.98W
05/24/2010  E1.00 INCH       CUSTER             SD   TRAINED SPOTTER

            TIME ESTIMATED.

0250 PM     HEAVY RAIN       2 N BLACK HAWK          44.18N 103.32W
05/24/2010  M2.10 INCH       MEADE              SD   TRAINED SPOTTER

            WATER OVER SECONDARY ROADS

0308 PM     TORNADO          MEADOW                  45.53N 102.22W
05/24/2010                   PERKINS            SD   LAW ENFORCEMENT

            TORNADO NEAR MEADOWS CORNER AND HIGHWAY 73

0309 PM     FLASH FLOOD      KEYSTONE                43.89N 103.43W
05/24/2010                   PENNINGTON         SD   TRAINED SPOTTER

            WATER IN BASEMENTS

0309 PM     FLASH FLOOD      4 N DOWNTOWN RAPID CITY 44.13N 103.23W
05/24/2010                   PENNINGTON         SD   LAW ENFORCEMENT

            NIKE ROAD IMPASSABLE DUE TO FLOODING

0310 PM     TSTM WND GST     WHITE RIVER             43.57N 100.74W
05/24/2010  E60.00 MPH       MELLETTE           SD   TRAINED SPOTTER

0315 PM     TSTM WND GST     OGLALA                  43.18N 102.73W
05/24/2010  E60.00 MPH       SHANNON            SD   TRAINED SPOTTER

0318 PM     HEAVY RAIN       HISEGA                  44.05N 103.40W
05/24/2010  E1.86 INCH       PENNINGTON         SD   PUBLIC

            SINCE NOON.

0320 PM     FLASH FLOOD      2 W DOWNTOWN RAPID CITY 44.08N 103.27W
05/24/2010                   PENNINGTON         SD   NWS EMPLOYEE

            SIOUX PARK UNDER WATER AT SHERIDAN LAKE ROAD

0325 PM     HAIL             BISON                   45.52N 102.46W
05/24/2010  E1.00 INCH       PERKINS            SD   CO-OP OBSERVER

0335 PM     TSTM WND GST     1 S OGLALA              43.17N 102.73W
05/24/2010  E60.00 MPH       SHANNON            SD   CO-OP OBSERVER

0343 PM     FUNNEL CLOUD     ROCKYFORD               43.50N 102.50W
05/24/2010                   SHANNON            SD   LAW ENFORCEMENT

0345 PM     TSTM WND GST     16 E HERMOSA            43.84N 102.87W
05/24/2010  E65.00 MPH       CUSTER             SD   PUBLIC

            ESTIMATED 60 TO 70 MPH WIND GUST. TIME ESTIMATED.

0347 PM     FLASH FLOOD      4 W HERMOSA             43.84N 103.27W
05/24/2010                   CUSTER             SD   NWS EMPLOYEE

            SEVERAL ROADS ALONG BATTLE CREEK UNDER WATER INCLUDING
            BATTLE CREEK ROAD...CROOKED CANYON ROAD...AND TIFFANY
            LANE.

0356 PM     FLASH FLOOD      DOWNTOWN RAPID CITY     44.08N 103.23W
05/24/2010                   PENNINGTON         SD   NWS EMPLOYEE

            RAPID CREEK OUT OF ITS BANKS FROM FOUNDERS PARK TO
            MOUNTAIN VIEW ROAD.

0402 PM     FLASH FLOOD      4 SE KEYSTONE           43.85N 103.37W
05/24/2010                   CUSTER             SD   TRAINED SPOTTER

            IRON CREEK OUT OF ITS BANKS.

0405 PM     HAIL             3 N ROCKYFORD           43.54N 102.49W
05/24/2010  E1.00 INCH       SHANNON            SD   TRAINED SPOTTER

0418 PM     HAIL             WASTA                   44.07N 102.45W
05/24/2010  E1.75 INCH       PENNINGTON         SD   TRAINED SPOTTER

0435 PM     HAIL             6 SW WHITE BUTTE        45.88N 102.44W
05/24/2010  E1.50 INCH       PERKINS            SD   TRAINED SPOTTER

            PING PONG BALL SIZE HAIL WITH 50 MPH WINDS.

0436 PM     FLASH FLOOD      3 ESE BOX ELDER         44.10N 103.02W
05/24/2010                   PENNINGTON         SD   LAW ENFORCEMENT

            HOUSE AT 229TH EAST OF 156TH IS SURROUNDED BY WATER

0445 PM     FLOOD            4 S BUFFALO GAP         43.43N 103.31W
05/24/2010                   FALL RIVER         SD   EMERGENCY MNGR

            WATER ACROSS BEAVER CREEK ROAD AT BEAVER CREEK.

0449 PM     FLASH FLOOD      3 NE DOWNTOWN RAPID CIT 44.11N 103.19W
05/24/2010                   PENNINGTON         SD   LAW ENFORCEMENT

            INTERSECTINO OF DYESS AVE AND SEGER DRIVE UNDER WATER.

0450 PM     FLASH FLOOD      3 E BOX ELDER           44.12N 103.01W
05/24/2010                   PENNINGTON         SD   LAW ENFORCEMENT

            GREATER THAN SIX INCHES OF WATER OVER 156TH AVE SOUTH OF
            HIGHWAY 1416.

0453 PM     HAIL             2 NE WHITE OWL          44.61N 102.40W
05/24/2010  E1.25 INCH       MEADE              SD   TRAINED SPOTTER

0500 PM     FLASH FLOOD      6 NE DOWNTOWN RAPID CIT 44.14N 103.15W
05/24/2010                   PENNINGTON         SD   EMERGENCY MNGR

            WATER OVER ELK VALE ROAD NORTH OF EXIT 61.

0500 PM     FLASH FLOOD      1 ESE FARMINGDALE       43.96N 102.88W
05/24/2010                   PENNINGTON         SD   LAW ENFORCEMENT

            WATER OVER HIGHWAY 44 AND 160TH AVE.

0500 PM     FLASH FLOOD      15 E DOWNTOWN RAPID CIT 44.07N 102.93W
05/24/2010                   PENNINGTON         SD   EMERGENCY MNGR

            WATER IS OVER 156TH ST AND 159TH ST.

0502 PM     HEAVY RAIN       4 ESE KEYSTONE          43.87N 103.35W
05/24/2010  M2.50 INCH       PENNINGTON         SD   TRAINED SPOTTER

0506 PM     HAIL             10 NE MARCUS            44.77N 102.12W
05/24/2010  E1.00 INCH       MEADE              SD   TRAINED SPOTTER

            HAIL LASTED FROM 506 PM TO 508 PM.

0517 PM     FLASH FLOOD      1 NW RAPID CITY AIRPORT 44.05N 103.07W
05/24/2010                   PENNINGTON         SD   LAW ENFORCEMENT

            LONG VIEW ROAD WASHED OUT.

0522 PM     FLASH FLOOD      3 NNE DOWNTOWN RAPID CI 44.12N 103.21W
05/24/2010                   PENNINGTON         SD   LAW ENFORCEMENT

            WATER OVER INTERSECTION. CAR STUCK IN WATER WITH DRIVER
            BEING RESCUED.

0524 PM     FLASH FLOOD      3 NW BUFFALO GAP        43.52N 103.36W
05/24/2010                   CUSTER             SD   PUBLIC

            WATER OVER THE BANKS ON BEAVER CREEK. CREEK IS ABOUT 50
            YARDS WIDE. 1 MILE WEST OF HIGHWAY 79.

0530 PM     FLASH FLOOD      4 ENE DOWNTOWN RAPID CI 44.10N 103.16W
05/24/2010                   PENNINGTON         SD   LAW ENFORCEMENT

            WATER OVER ELK VALE ROAD A HALF MILE NORTH OF FLYING J
            TRUCK STOP.

0537 PM     TSTM WND GST     1 NE CEDAR BUTTE        43.59N 101.01W
05/24/2010  E60.00 MPH       MELLETTE           SD   TRAINED SPOTTER

0539 PM     TSTM WND GST     MIDLAND                 44.07N 101.15W
05/24/2010  E60.00 MPH       HAAKON             SD   TRAINED SPOTTER

0540 PM     TSTM WND DMG     13 S MIDLAND            43.88N 101.15W
05/24/2010                   JACKSON            SD   PUBLIC

            SEMI TRAILER TIPPED OVER BETWEEN MILE MARKER 165 AND 170
            ON INTERSTATE 90. RELAYED THROUGH PHILIP STATE RADIO.

0545 PM     TSTM WND GST     7 S CHERRY CREEK        44.50N 101.50W
05/24/2010  E65.00 MPH       HAAKON             SD   TRAINED SPOTTER

0545 PM     TSTM WND GST     17 NW MIDLAND           44.25N 101.39W
05/24/2010  E60.00 MPH       HAAKON             SD   TRAINED SPOTTER

0550 PM     TSTM WND GST     2 E OKREEK              43.37N 100.34W
05/24/2010  M82.00 MPH       TODD               SD   TRAINED SPOTTER

0552 PM     FLASH FLOOD      10 N DOWNTOWN RAPID CIT 44.22N 103.23W
05/24/2010                   MEADE              SD   EMERGENCY MNGR

            FLOODING AT HUSKER PLACE.

0556 PM     HEAVY RAIN       10 NE RED OWL           44.80N 102.41W
05/24/2010  M1.50 INCH       MEADE              SD   TRAINED SPOTTER

0605 PM     TSTM WND GST     15 SE DUPREE            44.90N 101.37W
05/24/2010  E60.00 MPH       ZIEBACH            SD   TRAINED SPOTTER

0617 PM     TSTM WND GST     6 NE WOOD               43.55N 100.39W
05/24/2010  E60.00 MPH       MELLETTE           SD   TRAINED SPOTTER

0630 PM     FLASH FLOOD      2 W FARMINGDALE         43.97N 102.94W
05/24/2010                   PENNINGTON         SD   LAW ENFORCEMENT

            WATER OVER HIGHWAY 44 2 MILES WEST OF FARMINGDALE

0650 PM     FLASH FLOOD      9 NNE BOX ELDER         44.24N 103.00W
05/24/2010                   MEADE              SD   PUBLIC

            ANTELOPE CREEK NORTH OF ELK CREEK ROAD IS FLOODED. THIS
            IS A LOW LYING ROAD.

&&

JSCHILD
Local storm report, May 24, 8:00 PM MST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
900 PM MDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             20 ENE DOWNTOWN STURGIS 44.52N 103.14W
05/24/2010  E1.50 INCH       MEADE              SD   PUBLIC

            TIME ESTIMATED.

&&

WETENKAMP
Local storm report, May 24, 8:20 PM MST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
920 PM MDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND GST     15 NNW CHERRY CREEK     44.80N 101.62W
05/24/2010  E60 MPH          ZIEBACH            SD   PUBLIC

&&

WETENKAMP
Local storm report, May 24, 10:47 PM MST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1147 PM MDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     FLOOD            18 E DOWNTOWN RAPID CIT 44.07N 102.87W
05/24/2010                   PENNINGTON         SD   EMERGENCY MNGR

            FLOODING ON 160TH AND 161ST STREETS. TWO RESIDENCES CAN
            NOT BE ACCESSED DUE TO FLOODING.

0950 PM     FLOOD            6 NE DOWNTOWN RAPID CIT 44.14N 103.15W
05/24/2010                   PENNINGTON         SD   EMERGENCY MNGR

            FLOODING ON ELK VALE ROAD AT BOXELDER CREEK.

1015 PM     FLOOD            HERMOSA                 43.84N 103.19W
05/24/2010                   CUSTER             SD   LAW ENFORCEMENT

            AGRICULTURAL LAND ALONG BATTLE CREEK FLOODED.

1015 PM     FLOOD            9 NNE BOX ELDER         44.24N 103.00W
05/24/2010                   MEADE              SD   LAW ENFORCEMENT

            ELK CREEK ROAD AT HORSESHOE ROAD IS FLOODED AND FLOODING
            EXTENDS 1 MILE EAST OF HORSESHOE ROAD ON ELK CREEK ROAD.

&&

SMITH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind. Local standard time, as filed.

High Wind, Harding

When
May 25, 12:00 AM MST to 2:00 AM MST
Where
Harding forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
45.580, -103.496 (the zone’s center; the record gives no point)

High Wind, Perkins

When
May 25, 12:00 AM MST to 2:00 AM MST
Where
Perkins forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
45.491, -102.476 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Dakota in 2010Every state in 2010This day in weather historyWarnings in South Dakota, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 224339, 224340.